MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125300-23
Health Effect - Clinical Codes Angina (1710); Thrombosis (2100)
Date of Event 05/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The stent remains implanted and the delivery system was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The reported patient effects of angina and thrombosis are listed in the xience alpine, everolimus eluting coronary stent systems instructions for use as known patient effects of coronary stenting procedures.The investigation was unable to determine a conclusive cause for the reported difficulty to deploy and inflation issues.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that during a procedure of the non-calcified, non-tortuous left anterior descending (lad) artery without pre-dilatation the 3.0 x 23 mm xience alpine stent was implanted inflated at 12 atmosphere (atm), then up to 18 atm.It was felt that the stent balloon did not sufficiently expand the stent to the full size and the deployed stent remained malapposed to the vessel wall; however, no post-dilatation was performed and the patient was transferred to the recovery area.Approximately 30 minutes later, the patient experienced chest pain.Angiography revealed stent thrombosis.The area was aspirated and minimal clot was removed.Post-dilatation performed with a 2.5 x 25 mm non-abbott balloon at 8 atm followed by implantation of 2 non-abbott stents.No additional post-dilatation was performed.The patient was reported as doing fine.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7557644
Report Number2024168-2018-04025
Device Sequence Number16752960
Product Code NIQ
UDI-Device Identifier08717648199363
UDI-Public08717648199363
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2021
Device Catalogue Number1125300-23
Device Lot Number8020541
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2018
Initial Report FDA Received Date05/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight132